MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035474100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the 3rd of 5 (coils) reports filed associated with this event.Subject devices remain implanted.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the left internal carotid artery (ica) ophthalmic segment.Post-procedure the patient was neurologically assessed as having a mrs (modified ranking scale) of 0.16 days post-procedure, the patient experienced headache that lasted 9 days.Medications prochlorperazine 10 mg iv and diphenhydramine 12.5 mg were administered on the 19 days post-procedure as out-patient in emergency department (ed) in order to treat the headache.Prescriptions for compazine 10 mg po and benadryl 25 mg po were given to the patient when discharged from ed.The headache was resolved without any residual effects.According to the physician, the headache was probably related to the procedure and to the stent.It was unknown if the headache was related to the implanted coils.The patient was assessed having a mrs of 0 at 2-month post-index procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However, headache is a known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Executive summary: corrected: additional adverse events of photophobia, intermittent blurred vision were added.Patient code: added.Additional adverse events of photophobia, intermittent blurred vision were added.The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However, headache and neurological/intracranial sequelae (photophobia and intermittent blurred vision) are known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the left internal carotid artery (ica) ophthalmic segment.Post-procedure the patient was neurologically assessed as having a mrs of 0 (modified ranking scale).16 days post-procedure, the patient experienced headache that lasted 9 days.Medications prochlorperazine 10 mg iv and diphenhydramine 12.5 mg were administered on the 19 days post-procedure as out-patient in emergency department (ed) in order to treat the headache.Prescriptions for compazine 10 mg po and benadryl 25 mg po were given to the patient when discharged from ed.The headache was resolved without any residual effects.It was also reported that 16 days post-procedure, the patient experienced photophobia and intermittent blurred vision that lasted 9 days and were resolved without residual effects.According to the physician, the headache, the photophobia and intermittent blurred vision were probably related to the procedure and to the stent.It was unknown if the headache the photophobia and intermittent blurred vision were related to the implanted coils.The patient was assessed having a mrs of 0 at 2-month post-index procedure.

Brand Name
TARGET 360 SOFT 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6853524
Report Number3008881809-2017-00299
Device Sequence Number10884688
Product Code HCG
UDI-Device Identifier07613252192756
UDI-Public(01)07613252192756(17)190531(10)19040674
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberM0035474100
Device Catalogue NumberM0035474100
Device Lot Number19040674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/29/2017
11/29/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date10/25/2017
12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age48 YR